Facebook Pixel
EmpowHER Guest

Consistent cramping. What could it be? Pregnant?

By Anonymous July 24, 2015 - 9:38am
Rate This

I've been on birth control consistently for the past 7 months. (combination bc) 90% of the time I take my birth control at the same time every day, but sometimes I will be an hour or two at the most late if something comes up and I've always been fine. I take my bc around 10:00pm every night.

I suppressed my period by skipping my sugar/placebo pills and starting a new pack right after the 3rd week of my last one since I was going on vacation and didn't want to be on my period. The night before I left to vegas I took my bc right on time (day 2 of the pack), we had sex the next afternoon and then that night I took it an hour late as I was out and forgot to bring it with me, we had sex again that next night. About an hour after taking the pill I had thrown up. The next night I did not have sex and took my bc right on time, except I threw up about an hour after taking my bc again (I've been sick). The next night I took my bc right on time and did not throw up! I haven't had sex since that night and have been taking my birth control regularly ever since.

It didn't even occur to me that when I threw up those two nights my bc might not have gotten into my system before I threw up until I started having random cramping and thinking I could be pregnant. Or else I would have doubled up. I'm now on day 8 of my pill and have been having consistent, dull cramping for the past 3 days straight. Pretty much since I've gotten home from vegas.

I'm aware that one of the possibilities could be that I am pregnant. I'm just wondering if there could be any other reason for my cramping. I usually cramp before my period, but it's odd to me since I'm barely starting week 2 of my pills and no where near starting my period. Could it be because I suppressed my last period? I've also been sick so I'm thinking maybe it has something to do with that? I grew up having ovarian cysts and the cramps as well as dull nausea kind of feel like how I used to feel. I have 2 long weeks before I find out if I get my period. Should I stop taking them? When am I able to take a test?

Anyone else been through this or have any suggestions?! Greatly appreciated!

Add a Comment1 Comments


Hello Anonymous,

Welcome to EmpowHER and thank reaching out to our community for suggestions ans similar experiences.

I am assuming the cramping is in the lower abdominal area. Is it on one side only? If so, that would make me think ovulation related cramping.

Another thought, based on the fact that you said you were ill and vomited, is the cramping could be intestinal.

Call your gynecologist before you stop taking another birth control pill. Levels of hCG can be detected in urine about 12 to 14 days following conception and in blood about 11 days following conception.

Cramping and spotting about six to 12 days following conception would indicate implantaion bleeding and that you indeed became pregnant.


July 24, 2015 - 9:55am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!